Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)


A rigorous subexponential algorithm for computation of class groups

Authors: James L. Hafner and Kevin S. McCurley
Journal: J. Amer. Math. Soc. 2 (1989), 837-850
MSC: Primary 11Y40; Secondary 11R29
MathSciNet review: 1002631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C( - d)$ denote the Gauss Class Group of quadratic forms of a negative discriminant $ - d$ (or equivalently, the class group of the imaginary quadratic field $ Q(\sqrt { - d} )$). We give a rigorous proof that there exists a Las Vegas algorithm that will compute the structure of $ C( - d)$ with an expected running time of $ L{(d)^{\sqrt 2 + o(1)}}$ bit operations, where $ L(d) = {\text{exp}}(\sqrt {\log \,d\;\log \,\log \,d} )$. Thus, of course, also includes the computation of the class number $ h( - d)$, the cardinality of $ C( - d)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 11Y40, 11R29

Retrieve articles in all journals with MSC: 11Y40, 11R29

Additional Information

PII: S 0894-0347(1989)1002631-0
Article copyright: © Copyright 1989 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia